Alert archive / Kansas / Red Flag Warnings in 2010
Red Flag Warning 4, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Apr 2, 2010, 4:42 PM CDT for 13 counties in Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2010, 4:42 PM CDT (21:42 UTC)
- Expired
- Apr 2, 2010, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 97 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1976 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
288 WWUS83 KDDC 022142 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 442 PM CDT FRI APR 2 2010 ...EXTREME FIRE DANGER EXPECTED LATE THIS AFTERNOON AND AGAIN ON SATURDAY... .VERY DRY AIR HAS REMAINED OVER WESTERN KANSAS THIS AFTERNOON...AND WITH TEMPERATURES RISING INTO THE UPPER 50S AND LOW 60S...RELATIVE HUMIDITY VALUES HAVE FALLEN BELOW 15 PERCENT. WITH A WEAK COLD FRONT COMING THROUGH...NORTHWEST WINDS HAVE STARTED TO GUST FREQUENTLY ABOVE 25 MPH. TOMORROW...A SURFACE TROUGH WILL FORM OVER EASTERN COLORADO LATE SATURDAY MORNING. THIS WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN ACROSS WESTERN KANSAS AND WINDS WILL STRENGTHEN. RELATIVE HUMIDITIES WILL DROP TO NEAR...OR EVEN BELOW...15 PERCENT DURING THE AFTERNOON. THIS WILL RESULT IN AN EXTREMELY HIGH FIRE DANGER. KSZ061-062-074>076-084>087-030545- /O.NEW.KDDC.FW.W.0004.100402T2142Z-100403T0100Z/ /O.CON.KDDC.FW.A.0004.100403T1800Z-100404T0100Z/ HAMILTON-KEARNY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD-MEADE- 442 PM CDT FRI APR 2 2010 /342 PM MDT FRI APR 2 2010/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...61...62...74...75...76...84...85...86...87 NORTHWEST WINDS WILL CONTINUE TO GUSTS FREQUENTLY ABOVE 25 MPH THROUGH THE LATE AFTERNOON AND EARLY EVENING. RELATIVE HUMIDITY VALUES WILL STAY BELOW 15 PERCENT UNTIL THE TEMPERATURE STARTS DROPPING SHORTLY AFTER SUNSET. SOUTH TO SOUTHWEST WINDS WILL HOWL AT 20 TO 35 MPH SATURDAY AFTERNOON... WHILE RELATIVE HUMIDITIES FALL INTO THE 10 TO 15 PERCENT RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ043-044-063-077-030100- /O.NEW.KDDC.FW.W.0004.100402T2142Z-100403T0100Z/ SCOTT-LANE-FINNEY-GRAY- 442 PM CDT FRI APR 2 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...43...44...63...77 NORTHWEST WINDS WILL CONTINUE TO GUSTS FREQUENTLY ABOVE 25 MPH THROUGH THE LATE AFTERNOON AND EARLY EVENING. RELATIVE HUMIDITY VALUES WILL STAY BELOW 15 PERCENT UNTIL THE TEMPERATURE STARTS DROPPING SHORTLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 26
1 follow-up statement
187 WWUS83 KDDC 030100 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 800 PM CDT FRI APR 2 2010 ...EXTREME FIRE DANGER EXPECTED SATURDAY AFTERNOON... .FALLING TEMPERATURES AND DIMINISHING WINDS HAVE ALLOWED RED FLAG CONDITIONS TO END OVER WESTERN KANSAS THIS EVENING. BY TOMORROW HOWEVER...A SURFACE TROUGH WILL FORM OVER EASTERN COLORADO. THIS WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN ACROSS WESTERN KANSAS AND WINDS WILL AGAIN STRENGTHEN. RELATIVE HUMIDITIES WILL DROP TO 15 PERCENT OR BELOW DURING THE AFTERNOON. THIS WILL RESULT IN AN EXTREMELY HIGH FIRE DANGER. KSZ061-062-074>076-084>087-030900- /O.EXP.KDDC.FW.W.0004.000000T0000Z-100403T0100Z/ /O.CON.KDDC.FW.A.0004.100403T1800Z-100404T0100Z/ HAMILTON-KEARNY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD-MEADE- 800 PM CDT FRI APR 2 2010 /700 PM MDT FRI APR 2 2010/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...61...62...74...75...76...84...85...86...87 WINDS HAVE DIMINISHED INTO THE 10 TO 15 MPH RANGE THIS EVENING...AND FALLING TEMPERATURES HAVE ALLOWED RELATIVE HUMIDITY VALUES TO RISE ABOVE 15 PERCENT. SATURDAY AFTERNOON WILL SEE THE RETURN OF STRONG SOUTH TO SOUTHWEST WINDS...BLOWING AT 20 TO 35 MPH. DRY AIR WILL AGAIN ALLOW THE RELATIVE HUMIDITIES TO FALL INTO THE 10 TO 15 PERCENT RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KSZ043-044-063-077-030200- /O.EXP.KDDC.FW.W.0004.000000T0000Z-100403T0100Z/ SCOTT-LANE-FINNEY-GRAY- 800 PM CDT FRI APR 2 2010 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...43...44...63...77 WINDS HAVE DIMINISHED INTO THE 10 TO 15 MPH RANGE THIS EVENING...AND FALLING TEMPERATURES HAVE ALLOWED RELATIVE HUMIDITY VALUES TO RISE ABOVE 15 PERCENT. $$ 26
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 2, 3:21 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 2, 3:21 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 321 PM CDT FRI APR 2 2010 .DISCUSSION... DAYS 1-2... THE PRIMARY FORECAST CONCERN IS IF ANY RAIN WILL FALL IN OUR CWA THIS EVENING. AFTER LOOKING AT CLEAR SKIES, LOWER/DRIER DEW POINTS ADVECTING IN FROM THE WEST, AND THE AXIS OF THE UPPER WAVE SHIFT EVEN MORE TO THE EAST, I WILL LOWER POPS THIS EVENING. TRENDED DOWNWARD TO VERY LOW POPS IN THE 16 PERCENT RANGE ACROSS OUR NORTHERN CWA FROM 00Z TO 06Z, JUST IN CASE A FEW SPRINKLES FALL OUT OF ANY VIRGA WHICH MIGHT DRIFT ACROSS. NO MEASURABLE RAIN IS EXPECTED. MUCH OF THE REST OF THE CWA WILL REMAIN CLOUD FREE AND SEE WINDS DROP OFF TO LIGHT AND VARIABLE. IN THE NORTH, THEY SHOULD CLEAR OFF RAPIDLY TOWARD 06Z AND GO NEARLY CALM WITH THE WINDS. THIS WILL LEAD TO A COLD NIGHT, WITH A GOOD FREEZE FOR MOST OF THE CWA. 27-29F EXPECTED IN MY NORTHWEST AND 32-34F ANTICIPATED IN OUR SOUTHEAST. NO FREEZE WARNING OR FROST ADVISORY FOR THIS EVENT, AS WE DO NOT START ISSUING THOSE PRODUCTS UNTIL AFTER THE AVERAGE DATE OF OUR LAST FREEZE (ARP 21). SATURDAY SHOULD BE MOSTLY SUNNY WITH CIRRUS STREAMING BY IN A WESTERLY ZONAL FLOW ALOFT. A SURFACE LOW WILL DEEPEN OVER SOUTHEAST COLORADO AND HELP TO TIGHTEN THE PRESSURE GRADIENT ACROSS WESTERN KANSAS. DRY AIR WILL BE PUSHING IN AS WELL, SO A FIRE WEATHER WATCH WAS ISSUED FOR OUR SOUTHWEST 9 COUNTIES, SOUTHWEST OF A LINE FROM MEADE TO LAKIN. THE MID SHIFT CAN DECIDE WHETHER OR NOT TO UPGRADE TO A RED FLAG WARNING OR NOT. ALONG WITH DRY AIR, THE WARM LOW LEVEL FLOW WILL ALLOW FOR TEMPERATURES TO CLIMB INTO THE MID 60S IN THE NORTH AND INTO THE MID 70S IN OUR SOUTHWEST. EXPECT WINDS TO DROP OFF AROUND SUNSET TO TH 10 TO 15 KT RANGE, FROM THE SOUTHWEST OR WEST. BY SUNDAY, THE SURFACE LOW WILL BE OVER SOUTH CENTRAL KANSAS AND WINDS IN OUR WESTERN CWA WILL SHIFT TO THE NORTHWEST BEHIND TO THE LOW. THIS SHOULD RESULT IN A TEMPERATURE GRADIENT FROM NEAR 70F IN OUR NORTH TO THE LOWER 80S IN OUR SOUTHEAST. NO PRECIP EXPECTED AS THE LOWER LEVEL MOISTURE WILL BE LACKING. THIS EASTER MORNING WILL START OFF WITH COOL BUT MILD TEMPS IN THE LOWER 30S IN OUR NW AND THE MID 40S IN OUR SE. THERE SHOULD BE INCREASING HIGH CLOUDS SUNDAY, BUT IT WILL STILL WARM UP QUICKLY AND REACH THE 60F NW TO 68F SE RANGE BY NOON. WINDS ON SUNDAY WILL START OUT LIGHT FROM THE SOUTHEAST AND TURN SOUTH AT 10 TO 20 MPH BY NOON. DAYS 3-7... MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT INDICATING AN UPPER LEVEL TROUGH OF LOW PRESSURE COMING ASHORE IN THE PACIFIC NORTHWEST MONDAY THEN TURNING EAST AND MOVING ACROSS THE ROCKIES INTO THE WESTERN HIGH PLAINS TUESDAY. HOWEVER, THE GFS AND ECMWF SHOW THE UPPER TROUGH TAKING MORE OF A NORTHERLY TRACK ACROSS THE SOUTHERN FRINGE OF THE NORTHERN PLAINS. THEY ALSO POINT TO THE LACK OF AVAILABLE LOW LEVEL MOISTURE ACROSS WESTERN PORTIONS OF KANSAS. BECAUSE OF THIS, ANY CHANCE FOR POSSIBLE PRECIP SEEMS TO BE FAIRLY LOW ALTHOUGH IT CANNOT BE COMPLETELY RULED OUT. SO, DUE TO UNCERTAINTY IN TIMING, AND ESPECIALLY THE TRACK OF THE SYSTEM, WILL JUST INSERT 10 POPS IN THE LATE TUESDAY TO WEDNESDAY TIME FRAME. AS FOR TEMPERATURES, LEE SIDE TROUGHING WILL STRENGTHEN MONDAY AHEAD OF THE APPROACHING UPPER LEVEL TROUGH FROM THE WEST RESULTING IN MODEST WAA ACROSS SOUTHWEST KANSAS KEEPING HIGHS ABOVE NORMAL. FOR MONDAY, THE GFS AND ECMWF SHOW H85 TEMPERATURES RANGING INTO THE MID 20S(C) ACROSS MUCH OF THE CWA. SHOULD EXPECT HIGHS WELL UP INTO THE 80S(F) MONDAY. MEANWHILE, THE UPPER LEVEL TROUGH WILL MOVE INTO THE WESTERN HIGH PLAINS TUESDAY AND PUSH AN ATTENDANT COLD FRONT INTO WESTERN KANSAS SOMETIME DURING THE DAY. THIS WILL RESULT IN TEMPERATURES COOLING BACK DOWN TO NEAR NORMAL THROUGH THE END OF THE WEEK. PLAN NO SIGNIFICANT CHANGES TO TEMPERATURES. && .AVIATION... VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THROUGH EARLY SATURDAY AFTERNOON. A LEE SIDE TROUGH OF LOW PRESSURE WILL DEVELOP LATE TONIGHT AND STRENGTHEN DURING THE DAY SATURDAY. AS A RESULT, LIGHT NORTHWESTERLY WINDS TONIGHT WILL BECOME SOUTHERLY BY EARLY SATURDAY MORNING AND INCREASE 10 TO 20KT BY MID DAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 29 70 37 78 / 10 0 0 0 GCK 28 69 34 76 / 20 0 0 0 EHA 29 75 37 80 / 10 0 0 0 LBL 32 73 39 80 / 10 0 0 0 HYS 30 66 36 72 / 20 0 0 0 P28 34 69 43 81 / 10 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR KSZ061-062-074>076-084>087. && FN12/32/32
Hazardous weather outlook, Apr 2, 5:03 AM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 503 AM CDT FRI APR 2 2010 KSZ030-031-043>046-061>066-074>081-084>090-031015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 503 AM CDT FRI APR 2 2010 /403 AM MDT FRI APR 2 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOUTHWEST WIND OF 20 TO 30 MPH AND MID AFTERNOON RELATIVE HUMIDITY AROUND 20 PERCENT OR LESS WILL CREATE VERY HIGH FIRE DANGER LEVELS. OUTDOOR BURNING SHOULD BE DISCOURAGED SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC RUSSELL
In the hours before
Local storm report, Apr 2, 1:09 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
109 PM CDT FRI APR 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM HAIL 4 E BUCKLIN 37.55N 99.56W
04/01/2010 E1.50 INCH FORD KS PUBLIC
1030 PM HAIL 3 WSW MULLINVILLE 37.57N 99.53W
04/01/2010 E1.00 INCH KIOWA KS PUBLIC
&&Local storm report, Apr 2, 1:32 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
132 PM CDT FRI APR 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 3 ENE MULLINVILLE 37.60N 99.42W
04/01/2010 E0.75 INCH KIOWA KS PUBLIC
THE OBSERVER ALSO HAD 60 MPH WIND GUSTS WITH THE HAIL.
1035 PM TSTM WND GST 3 ENE MULLINVILLE 37.60N 99.42W
04/01/2010 E60.00 MPH KIOWA KS PUBLIC
THERE WAS ALSO PENNY SIZED HAIL WITH THE WIND.
&&
07The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 9:33 PM CDT | Special Weather Statement | DDC | Ford | 42 min |
| Apr 1, 9:35 PM CDT | Special Weather Statement | DDC | Ellis, Ness, Rush | 40 min |
| Apr 1, 9:56 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Kiowa | 49 min |
| Apr 1, 10:02 PM CDT | Special Weather Statement | DDC | Clark | 43 min |
| Apr 1, 10:18 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Rush | 31 min |
| Apr 1, 10:42 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pawnee, Pratt, Stafford | 48 min |
| Apr 2, 12:50 PM CDT | Fire Weather Watch | DDC | Grant, Hamilton, Haskell, Kearny, Meade, Morton and 3 more | 15 hr |
Nearby
Red Flag Warnings in Kansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.